I am in my early 30's and have dealt with acne since my teens. I have tried everything under the sun and nothing worked. I went to a new derm and she decided Claravis is the way to go.
I am on day 6 of 40mg of Claravis. I was also put on an antibiotic (Cephalex) 1 month prior to the start of the Claravis. The antibiotic was helpful because it helped reduce the initial breakout that a lot of people get when starting the treatment.
I was using Proactiv for years before, mainly because it was a good option and affordable. Well, the doc and i didn't talk about skincare when i was there and i learned the hard way! I used the Proctiv for 1 day and realized it burned and it was no good anymore.... so my quest for a daily skincare routine carries on. By-the-way I use a lot of makeup! MAC products, so I do need to wash my face 2 x's a day. I figured I would go to Clinque, because they are suppose to be gently and know what they are doing. I told the sales woman I was taking an Accutane type drug and my skin is going to get really dry and I need something that will be extremely gentle... well i don't think she really got it or just didn't know what that meant. My skin still looks very oily so she sent me away with a #4 (for oily skin) assuring me it would not irritate or dry out the skin any more. Oh- and my skin was peeling a bit at the time! Got this product home- used it 2ce and basically had to dowse my face with icewater because it burned so bad! Thanks lady! I am returning the product to Clinique tomorrow.
I have been doing some searching on the forums and am going to try Cetaphil cleanser and cream... maybe a few other things: Auquphor for lips, vasaline in the nose etc.
I have not had many other side effects... although I did see some puffiness around the bridge of my nose and between my eyebrows.. I didn't think it was from this- but now others are saying they have it too. Dry throat when i wake up.. dry eyes- although I had Lasik eye surgery and they have always been a bit dry. dry lips- a little crack in the corner of the mouth- jeez i hope that goes away! where is my vaseline?!
I was in the sun this past weekend, thought I put enough sunscreen on- but i ended up getting a little red on the shoulders and now am peeling there. I will know better next time! No sun!!!
I have not had any issues with working out - like some others have had.
I would love to hear of other peolple's progress too! I will keep posting as new things come up!